Jump to content

MoMahmoudi: Zoloft withdrawal


MoMahmoudi

Recommended Posts

Hello,SA
I had been on zoloft for the past 5 years and i fast tapered off a 100 mg dose. I reduced by 25 mg every two weeks until i was completely off over the course of about 2 months. It's been 2 months off now and i feel awful, i have bad stomach pain, feel very agitated, vivid dreams, bad Anxiety, Nausea, sweating, fatigue and low appetite. My doctor prescribed mirtazapine to help with these symptoms But it didn't work out so well so i went off it after 2 weeks and now i feel hopeless, struggle with suicidal thoughts and feel very low.

Link to comment
  • ChessieCat changed the title to MoMahmoudi: Zoloft withdrawal
  • Moderator Emeritus

Hi Mo and welcome to SA,

 

The only known way to reduce withdrawal symptoms is to take some of the drug to which the brain has adapted.  Even though you tapered, you have done it at a much faster rate than recommended by SA.

 

You might want to consider reinstating a small amount Zoloft.  We suggest starting with a low dose.  You might find that 1mg is enough.

 

It takes about 4 days for a dose to get to full level in the blood and a bit longer for it to register in the brain.  If after 1 week on 1mg you find that your symptoms are still really bad you could increase your dose (by 1mg) and take 2mg.

 

The idea of reinstating isn't to get rid of the withdrawal symptoms completely but to bring them to a bearable level.

 

Please read Post #1 of this topic:

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

This topic explains how to get the dose you need:

 

Tips for tapering off Zoloft (sertraline)

 

You will need to be patient during this time and try to stay calm and not panic.  When we panic we sometimes make bad decisions.  We have members here who panicked during the reinstatement process and taken too high a dose or increased their dose again  too soon and made things worse.

 

It's important to know that stabilising isn't linear.  It happens in a Windows and Waves Pattern

 

Please keep daily notes on paper of your symptoms, what improves/worsens, so that you use it as a guide to see if the reinstatement is helping.

 

Please let us know how you are going of if you have any questions.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy